Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 282, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 15, 2007, 8:59 AM CDT for Tama County, Iowa. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2007, 8:59 AM CDT (13:59 UTC)
- Expired
- Aug 15, 2007, 9:20 AM CDT
- In force
- 21 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Tama County, IA
The radar
The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 7:52 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 151358
SVRDMX
IAC171-151430-
/O.NEW.KDMX.SV.W.0282.070815T1359Z-070815T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
859 AM CDT WED AUG 15 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TAMA COUNTY IN CENTRAL IOWA...
* UNTIL 930 AM CDT
* AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DYSART...OR ABOUT 18 MILES WEST OF VINTON...AND MOVING EAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF ELBERON BY 905 AM CDT...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR NORTHEAST IOWA.
LAT...LON 4203 9253 4230 9250 4230 9245 4230 9243
4230 9231 4214 9230 4198 9230
TIME...MOT...LOC 1359Z 289DEG 28KT 4214 9234
$$
VACHALEK1 follow-up statement
000
WWUS53 KDMX 151420
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
920 AM CDT WED AUG 15 2007
IAC171-151430-
/O.CAN.KDMX.SV.W.0282.000000T0000Z-070815T1430Z/
TAMA IA-
920 AM CDT WED AUG 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAMA COUNTY IS
CANCELLED...
AT 917 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF SEVERE WEATHER OCCURRED EARLIER...REPORT TORNADOES...WIND IN
EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE
BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR NORTHEAST IOWA.
LAT...LON 4203 9253 4230 9250 4230 9245 4230 9243
4230 9231 4214 9230 4198 9230
TIME...MOT...LOC 1420Z 289DEG 28KT 4209 9213
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:02 AM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Aug 15, 3:02 AM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 302 AM CDT WED AUG 15 2007 .DISCUSSION... ANOTHER TRICKY DAY IN TEMP FORECASTING WITH THE CONVECTION AROUND THIS MRNG. LARGE MCS NOW CENTERED OVER SERN SD WL PUTH EAST THIS MRNG. INTENSITIES ARE DECREASING FM THE W AS AN IMPL MOVES ENEWD, 257091KTS, THRU THE SYS. THIS IS EVIDENT IN RADAR MOSAIC IMAGERY. EXPECT THE BULK OF THE PCPN TO MOVE OUT OF THE CWA BY MID MRNG OR SO WITH SOME CLEARING AS DRYING SHWN ON H2O VAP ROTATES INTO THE ARE. WET GROUNDS AND OUTFLOW BNDRY WL LKLY KEEP THE N HLF OF THE CWA IN THE 80S. SRN IA SHUD STILL WRM UP. NEXT ROUND OF TSRA ON TAP FOR TNGT AS FNT SINKS INTO THE AREA. THAT SHOULD PUSH TO THE S OF US ON THU AND FEEL GFS SOLNS ON FNTL PSN ARE BETTER THAN THE NAM. NAM LOOKS TOO FAR S WITH IT. RETURN OF WAA LKS GUD FOR FRI NGT AND WUD NOT BE SURPRISED TO SEE A WDSPRD TSRA EVENT FRI NGT INTO SAT. CHCS FOR RAIN DIMINISH A LITTLE OVR THE WKD WITH THE FLY IN THE OINTMENT BEING TD 5. GFS WAS EARLY TO CATCH THIS YDA AND ALL MDLS HAVE CAUGHT ON TO THE SYS. THE GENLY WET PTRN WL CONT INT NXT WK. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 15, 5:13 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 513 AM CDT WED AUG 15 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-161100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 513 AM CDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON-SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTHERN IOWA THIS MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE STATE LATE THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS. A FEW STORMS MAY BE SEVERE WITH HIGH WIND THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING NON-SEVERE THUNDERSTORMS AREA EXPECTED FROM THE INTERSTATE 80 CORRIDOR SOUTH THURSDAY MORNING. THUNDERSTORM WILL DEVELOP AGAIN FRIDAY NIGHT WITH THE CHANCE CONTINUING THROUGH SUNDAY NIGHT. AT THIS TIME IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS.
In the hours before
Local storm report, Aug 15, 7:26 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
726 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM TSTM WND DMG N ROCKWELL 42.99N 93.19W
08/15/2007 CERRO GORDO IA TRAINED SPOTTER
SEVERAL 6 TO 8 INCH TREE LIMBS DOWN...SOME POSSIBLY
LARGER...BLOCKING AT LEAST 10 ROADS IN THE TOWN OF
ROCKWELL.
&&
PODRAZIKLocal storm report, Aug 15, 7:42 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
742 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND DMG 7 N ACKLEY 42.65N 93.05W
08/15/2007 FRANKLIN IA TRAINED SPOTTER
SEVERAL 4 TO 6 INCH TREE LIMBS DOWN.
&&
PODRAZIKLocal storm report, Aug 15, 7:52 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
752 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND GST CLARKSVILLE 42.78N 92.67W
08/15/2007 E70 MPH BUTLER IA NWS EMPLOYEE
ESTIMATED WIND GUSTS OF 65 TO 70 MPH IN THE TOWN OF
CLARKSVILLE.
&&
PODRAZIKLocal storm report, Aug 15, 8:11 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
811 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG CLARKSVILLE 42.78N 92.67W
08/15/2007 BUTLER IA EMERGENCY MNGR
MANY TREES BLOWN DOWN UP TO ONE TO TWO FEET IN DIAMETER.
ONE LARGE TREE FELL ON HOME CAUSING DAMAGE. POWERLINES
DOWN AND ON ROADS ALONG WITH TREES ON ROADS.
&&
SEARCYLocal storm report, Aug 15, 8:46 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
846 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG PLAINFIELD 42.84N 92.54W
08/15/2007 BREMER IA TRAINED SPOTTER
ALONG HIGHWAY 218 FROM CHICKASAW BREMER COUNTY LINE SOUTH
THROUGH AT LEAST PLAINFIELD NUMEROUS LARGE TREES BLOWN
DOWN ON ROADS AND SOME HOMES. POWERPOLES BLOWN DOWN ON
ROADS. LARGE AREAS WITHOUT ELECTRICITY. SOME BARNS ALSO
BLOWN DOWN.
&&
SEARCYLocal storm report, Aug 15, 8:57 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
857 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM TSTM WND DMG 3 NE WAVERLY 42.76N 92.44W
08/15/2007 BREMER IA TRAINED SPOTTER
SEVERAL 10 TO 12 INCH DIAMETER PINE TREE LIMBS DOWN.
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:38 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 37 min |
| Aug 15, 6:56 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hardin | 49 min |
| Aug 15, 7:10 AM CDT | Severe Thunderstorm Warning | DMX | Butler | 35 min |
| Aug 15, 7:35 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 55 min |
| Aug 15, 7:51 AM CDT | Severe Thunderstorm Warning | DMX | Bremer | 39 min |
| Aug 15, 8:20 AM CDT | Severe Thunderstorm Warning | DMX | Tama | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.